MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 REVERSE HUMERAL SHELL M 36+0; SHOULDER IMPLANT - HUMERAL HEAD

DEPUY IRELAND - 3015516266 REVERSE HUMERAL SHELL M 36+0; SHOULDER IMPLANT - HUMERAL HEAD
Catalog Number 550000360
Medical Device Problem Codes Difficult to Insert (1316); Inaccurate Information (4051); Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: improperly labelled inhance shoulder system reverse shell.Both the box and implant indicate it was a size medium (36 + 0), however will not fit the size medium stem.The product was returned to j&j medtech orthopaedics for evaluation.Additionally, a manufacturing investigation was performed to verify the reported event.Visual inspection of the reverse humeral shell m 36+0 revealed signs of usage on the overall device surface.Furthermore, the manufacturing investigation was able to confirm the reported allegation, as two lots were mixed up during the manufacturing process.This product issue has been address through the j&j medtech orthopedic quality management system.A dimensional inspection was performed to review the dimensions on the reverse humeral shell m 36+0.Inspection revealed that the device measurements did not met the drawing specifications*.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the reverse humeral shell m 36+0 would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: 103801750 rev b.Dimensional inspection: specified dimensions device height (d) = 4.750 mm ± 0.125 mm.Diameter øb = 29.237 mm.Measured dimensions: device height (d) = 4.77 mm (complies).Diameter øb = 33.23 mm (does not complies).Device used: digimatic caliper cd78621.Device history lot: this product issue has been address through the j&j medtech orthopedic quality management system.H11 additional narrative: added: d9, d10.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that there was an improperly labelled inhance shoulder system reverse shell.Both the box and implant indicate it was a size medium (36 + 0), however it would not fit the size medium stem.Surgery was delayed by less than 30 minutes due to the event.Another implant brought and used to complete the case successfully.There was no patient consequence.

Brand Name
REVERSE HUMERAL SHELL M 36+0
Common Device Name
SHOULDER IMPLANT - HUMERAL HEAD
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21111381
Report Number1818910-2025-00498
Device Sequence Number8760636
Product Code PHX
UDI-Device Identifier10603295546986
UDI-Public(01)10603295546986(17)290630(10)662036
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550000360
Device Lot Number662036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REVERSE HUMERAL SHELL M 36+0
Patient SexUnknown